Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 262, NWS Charleston, SC

September 11, 20115 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 11, 2011, 11:25 PM EDT for 5 counties in Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 11:25 PM EDT (03:25 UTC)
Expired
Sep 12, 2011, 12:18 AM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KNIP), launched 00:00Z, 3.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2726 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS52 KCHS 120325
SVRCHS
GAC029-051-179-183-191-120430-
/O.NEW.KCHS.SV.W.0262.110912T0325Z-110912T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 PM EDT SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1230 AM EDT

* AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR TIBET...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  TIBET...LUDOWICI...ALLENHURST...TOWNSEND...JONES...CROSSROADS...
  EULONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3151 8166 3154 8167 3156 8170 3158 8170
      3160 8173 3177 8176 3185 8110 3175 8108
      3172 8113 3163 8112 3156 8115 3155 8117
TIME...MOT...LOC 0325Z 261DEG 21KT 3163 8162

$$

BSH
2 follow-up statements
305 
WWUS52 KCHS 120356
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 PM EDT SUN SEP 11 2011

GAC029-051-179-183-191-120430-
/O.CON.KCHS.SV.W.0262.000000T0000Z-110912T0430Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-MCINTOSH GA-
1156 PM EDT SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHERN MCINTOSH...EXTREME EAST CENTRAL LONG...SOUTH CENTRAL
CHATHAM...SOUTHEASTERN BRYAN AND SOUTHEASTERN LIBERTY COUNTIES...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SOUTH
NEWPORT...OR ABOUT 10 MILES EAST OF TIBET...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3152 8154 3179 8156 3185 8110 3175 8108
      3172 8113 3163 8112 3156 8115 3155 8117
TIME...MOT...LOC 0356Z 262DEG 24KT 3162 8141

$$

BSH
081 
WWUS52 KCHS 120418
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1218 AM EDT MON SEP 12 2011

GAC029-051-179-183-191-120428-
/O.CAN.KCHS.SV.W.0262.000000T0000Z-110912T0430Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-MCINTOSH GA-
1218 AM EDT MON SEP 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCINTOSH...EXTREME
EAST CENTRAL LONG...SOUTH CENTRAL CHATHAM...SOUTHEASTERN BRYAN AND
SOUTHEASTERN LIBERTY COUNTIES HAS BEEN CANCELLED...

AT 1215 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3152 8154 3179 8156 3185 8110 3175 8108
      3172 8113 3163 8112 3156 8115 3155 8117
TIME...MOT...LOC 0418Z 262DEG 24KT 3164 8124

$$

BSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 11:02 PM EDT, 23 minutes earlier.

Area forecast discussion, Sep 11, 11:02 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 PM EDT SUN SEP 11 2011

.SYNOPSIS...
A WEAK INLAND SURFACE TROUGH WILL SHIFT INTO THE AREA TONIGHT.
AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTHWEST TONIGHT
AND MOVE THROUGH THE REGION EARLY MONDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
A PROMINENT UPPER TROUGH CURRENTLY STRETCHING WEST OF THE
APPALACHIANS WILL STEADILY TRACK TOWARD THE EAST COAST LATE
TONIGHT INTO MONDAY MORNING. DYNAMICS WILL IMPROVE WITH THIS
FEATURE...AS THE FORECAST AREA WILL BE JUST DOWNSTREAM OF ROBUST
SHORTWAVE ENERGY. IN ADDITION...THE SOUTHEAST STATES WILL BECOME
LOCATED WITHIN THE RIGHT REAR QUADRANT OF A 90 KT NORTH/SOUTH
ORIENTED UPPER JET BY DAYBREAK MONDAY. SUCH WELL-DEFINED SYNOPTIC
SCALE FORCING WOULD SUPPORT ORGANIZED CONVECTION.

A SUBTLE INLAND SURFACE TROUGH WILL BE SHIFTING TOWARD THE COAST
AT THE SAME TIME THAT THE TROUGH ALOFT IS MOVING TOWARD THE
REGION FROM THE WEST. THE UPPER FEATURE COULD ALSO INFLUENCE THE
WESTWARD SHIFT OF AN OFFSHORE BAROCLINIC ZONE/STATIONARY BOUNDARY.
THIS WOULD ALLOW ADDITIONAL MOISTURE AND CONVERGENCE TO SLIP INTO
MAINLY THE COASTAL WATERS AND SOUTHEAST GEORGIA ZONES THROUGH THE
OVERNIGHT HOURS. ALTHOUGH THERE REMAIN SOME DIFFERENCES BETWEEN
MODEL PRECIPITATION FIELDS...CONSENSUS KEEPS THE BULK OF
CONVECTION ACROSS NORTH COASTAL GEORGIA AND ACROSS THE COASTAL
WATERS. WILL INDICATE A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THIS AREA...MAINLY FROM ABOUT FRIPP AND HUNTING ISLAND
SOUTH TO TYBEE ISLAND...THEN SOUTH AND SOUTHWEST TO MCINTOSH AND
LONG COUNTIES. CONSIDERING THE AFOREMENTIONED ENHANCED
DYNAMICS AND MODEST INSTABILITY...ISOLATED STRONG STORMS ARE
POSSIBLE.

LOW TEMPERATURES WILL BE A FEW DEGREES WARMER THAN PREVIOUS NIGHTS
AS THE MODERATING TEMPERATURE TREND CONTINUES...ESPECIALLY GIVEN
AN INCREASE IN CLOUD COVER OVER THE AREA. EXPECT TEMPERATURES TO
FALL INTO THE 60S FOR MOST AREAS AWAY FROM THE IMMEDIATE
COASTLINE. MODEL GUIDANCE CONTINUES TO SUGGEST THAT PATCHY FOG
COULD DEVELOP DURING THE EARLY MORNING HOURS...YET PREFER TO KEEP
FOG OUT OF THE FORECAST AT THIS TIME DUE TO UNCERTAINTIES IN
COVERAGE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A WEAK SURFACE PRESSURE PATTERN WILL REMAIN IN PLACE THROUGH THE
SHORT TERM PERIODS...WITH THE MAIN WEATHER FEATURE OF NOTE BEING A
STRONG SHORTWAVE TROUGH MOVING THROUGH THE AREA ON MONDAY. MODEL
SOLUTIONS DON/T SHOW AN ABUNDANCE OF DEEP MOISTURE OVER THE REGION
ON MONDAY...BUT WITH SUFFICIENT MOISTURE POOLING ALONG THE SEA
BREEZE AND MID/UPPER LEVEL QG FORCING ASSOCIATED WITH THE SHORTWAVE
TROUGH HOLDING ON THROUGH MID AFTERNOON...CAN/T RULE OUT AN ISOLATED
THUNDERSTORM OR TWO. WILL CONFINE SLIGHT CHANCE POPS GENERALLY ALONG
AND EAST OF INTERSTATE 95...AND PRIMARILY DURING THE AFTERNOON
HOURS. BY EARLY MONDAY EVENING FORCING FOR ASCENT WILL HAVE SHIFTED
OFFSHORE...LEAVING THE AREA IN A REGION OF SUBSIDENCE THROUGH
WEDNESDAY. WITH NO ADDITIONAL FORCING MECHANISM FOR ASCENT BESIDES
THE SEA BREEZE EACH AFTERNOON TUESDAY AND WEDNESDAY...PROBABILITIES
FOR ISOLATED SHOWER/THUNDERSTORM DEVELOPMENT APPEAR TOO LOW TO
MENTION IN THE FORECAST. THEREFORE...WILL KEEP THE FORECAST RAIN
FREE MONDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES ARE EXPECTED TO
RUN ABOVE NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM FORECAST PERIOD CONTINUES TO REVOLVE AROUND A STRONG
COLD FRONT THAT IS EXPECTED TO BE PUSHED SOUTHWARD INTO THE REGION
BY A STRONG AREA OF HIGH PRESSURE LATE IN THE WEEK. THIS AREA OF
CANADIAN HIGH PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS AND
UPPER MIDWEST THROUGH FRIDAY...EVENTUALLY SETTLING OVER THE
NORTHEAST BY THE WEEKEND. IN FACT...THE GFS ENSEMBLE SHOWS THIS AREA
OF HIGH PRESSURE BEING ON THE ORDER OF 2 STANDARD DEVIATIONS ABOVE
NORMAL AS IT MOVES EASTWARD THROUGH THE WEEKEND. WHILE THE 00Z/11
GFS AND THE 12Z/10 ECMWF HANDLE THE TRACK OF THE HIGH REASONABLY
SIMILAR...THE DIFFER A GOOD DEAL ON THE COLD FRONT AND THE BAND OF
MOISTURE ASSOCIATED WITH IT. THE GFS PUSHES THE MOISTURE ASSOCIATED
WITH THE FRONT FURTHER SOUTH AND FASTER WITH WHAT LOOKS LIKE A DRY
WEDGE EAST OF THE APPALACHIANS BY SATURDAY. SO...CONFIDENTLY PICKING
THE HIGHEST POP PERIOD AT THIS JUNCTURE IS DIFFICULT. I HAVE PICKED
OUT THE FRIDAY/FRIDAY NIGHT TIME PERIOD AS THE BEST CHANCE FOR
PRECIP...GIVEN THAT IS WHEN THE BEST MOISTURE MOVES THROUGH ON BOTH
MODELS...THOUGH I HAVE LIMITED POPS TO LOW END CHANCE AT BEST. TEMPS
DO FEATURE A COOLING TREND...WITH UPPER 70S FOR HIGHS POSSIBLE BY
THE WEEKEND.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
SOUTHEAST GEORGIA TONIGHT WITH THE APPROACH OF AN UPPER LEVEL
DISTURBANCE AND SURFACE TROUGH FROM THE WEST. WHILE THIS
CONVECTION IS MAINLY EXPECTED TO REMAIN SOUTH AND EAST OF THE KSAV
TERMINAL...MID AND UPPER LEVEL CLOUDS WILL CONTINUE TO STREAM
ACROSS THE AREA. SHALLOW GROUND FOG RESULTING IN MVFR VISIBILITIES IS
POSSIBLE TOWARD DAYBREAK AT BOTH KCHS AND KSAV GIVEN INCREASED LOW
LEVEL MOISTURE AND LIGHT WINDS. HOWEVER IF THE CLOUD COVER LINGERS THEN
THE POTENTIAL WOULD BE MINIMAL AND WILL THEREFORE LEAVE OUT OF THE
TAF UNTIL CONFIDENCE INCREASES. ISOLATED CONVECTION IS POSSIBLE AS
WELL DURING THE AFTERNOON...MAINLY ALONG THE SEA BREEZE. MOISTURE
AND CONVERGENCE APPEARS GREATEST ACROSS SOUTHEAST SOUTH
CAROLINA...SO HAVE INCLUDED MENTION OF CB AFTER 19Z AT KCHS.

EXTENDED AVIATION OUTLOOK...THERE IS A SMALL CHANCE FOR REDUCTIONS
TO CIGS/VSBYS IN STRATUS OR FOG AROUND DAYBREAK TUESDAY THROUGH
THURSDAY. HIGHER PROBABILITIES FOR REDUCTIONS TO CIGS/VSBYS ON
FRIDAY AS A COLD FRONT DROPS INTO THE REGION.

&&

.MARINE...
A FAIRLY LIGHT PRESSURE GRADIENT WILL KEEP WIND SPEEDS 15 KT OR
LESS THROUGH TONIGHT. LIGHT SOUTHERLY WINDS WILL STEADILY VEER OFFSHORE
WITHIN LAND BREEZE CIRCULATIONS BY LATE TONIGHT. MOST WAVE ENERGY WILL BE
DOMINATED BY A LINGERING BACK SWELL AROUND 10 SECONDS...WITH
COMBINED SEAS NO HIGHER THAN 3 FT.

THE PRESSURE PATTERN OVER THE AREA WILL REMAIN WEAK THROUGH
WEDNESDAY AND WINDS WILL REMAIN BELOW SMALL CRAFT CRITERIA. LONG
PERIOD SWELL FROM TROPICAL CYCLONE MARIA COULD IMPACT THE LOCAL
WATERS TUESDAY THROUGH THURSDAY. DEPENDING ON THE INTENSITY OF
MARIA...SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS MAY BECOME
NECESSARY. BY LATE IN THE WEEK...OPERATIONAL MODELS SHOW THE
PRESSURE GRADIENT TIGHTENING CONSIDERABLY OVER THE LOCAL WATERS AS
HIGH PRESSURE BUILDS OVER THE NORTHEAST. SMALL CRAFT WINDS AND SEAS
COULD BE REACHED DURING THIS TIME PERIOD.

RIP CURRENTS...A 2 FT SWELL CAN STILL BE IDENTIFIED IN BUOY
REPORTS...WITH PERIODS AVERAGING AROUND 9 TO 10 SECONDS. GIVEN
THAT IT IS A NICE WEATHER DAY...ALONG WITH THE APPROACHING FULL
MOON AND A 10 TO 15 MPH SEA BREEZE...WILL SHOW A MODERATE RISK OF
RIP CURRENTS AT AREA BEACHES FOR THE REMAINDER OF THE AFTERNOON.

THE COMBINATION OF SWELL PRODUCED BY OFFSHORE TROPICAL CYCLONE
MARIA AND THE FULL MOON...MAY ENHANCE THE RISK FOR RIP CURRENTS
TUESDAY THROUGH THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 11, 11:02 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 PM EDT SUN SEP 11 2011

GAZ117-119-139-141-SCZ048>051-130315-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1102 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...AN INCREASED RISK OF RIP CURRENTS WILL OCCUR DURING
THE MIDDLE OF THE WEEK DUE TO THE RECENT FULL MOON AND LONG PERIOD
SWELL FROM OFFSHORE TROPICAL CYCLONE MARIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-130315-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
1102 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 10:30 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EDT SUN SEP 11 2011

GAZ138>141-120300-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
1030 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 1100 PM EDT...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRHOPE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...EULONIA...HALFMOON LANDING...HARRIS NECK...MERIDIAN...PINE
HARBOR...SHELLMAN BLUFF...SOUTH NEWPORT...ST. CATHERINES ISLAND...
SUNBURY AND VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3157 8153 3179 8131 3164 8112 3163 8112
      3144 8138
TIME...MOT...LOC 0230Z 225DEG 14KT 3155 8140

BSH
Special weather statement, Sep 11, 10:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1046 PM EDT SUN SEP 11 2011

GAZ137-138-140-120315-
INLAND LIBERTY-INLAND MCINTOSH-LONG-
1046 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 1115 PM EDT...

AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...9 MILES SOUTHWEST OF LUDOWICI...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI...TIBET AND WALTHOURVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3183 8164 3161 8151 3155 8170 3158 8170
      3160 8174 3160 8175 3165 8180 3165 8183
      3166 8185 3171 8188 3173 8191 3174 8191
TIME...MOT...LOC 0246Z 245DEG 17KT 3163 8185

BSH
Special weather statement, Sep 11, 11:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 PM EDT SUN SEP 11 2011

GAZ137-138-140-120345-
INLAND LIBERTY-INLAND MCINTOSH-LONG-
1116 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 1145 PM EDT...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LUDOWICI...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...JONES...LUDOWICI...MCINTOSH...RETREAT...RICEBORO...SOUTH
NEWPORT...TIBET...WALTHOURVILLE...CROSSROADS AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3155 8170 3156 8170 3158 8170 3160 8174
      3160 8175 3161 8176 3163 8178 3175 8182
      3186 8142 3161 8134 3154 8167
TIME...MOT...LOC 0316Z 255DEG 21KT 3165 8170

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 10:30 PM EDTSpecial Weather StatementCHSMcIntosh30 min
Sep 11, 10:38 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh67 min
Sep 11, 10:46 PM EDTSpecial Weather StatementCHSLong29 min
Sep 11, 11:05 PM EDTSpecial Marine WarningCHS85 min
Sep 11, 11:16 PM EDTSpecial Weather StatementCHSLiberty, Long29 min
Sep 12, 12:28 AM EDTSpecial Marine WarningCHS2 hr
Sep 12, 1:26 AM EDTSpecial Marine WarningCHS2 hr
Sep 12, 2:26 AM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.